The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Atypical migraine with seizures

So today I was told this is the type of migraine I have don’t no very much about it or how you make yourself better any advice I was told vesbiler migraines are they the same type

Who said this? Your own doctor or a neurologist or who? Sounds to me someoby being pedantic.

A diagnosis is good but what you need to be told is exactly what treatment regime you need to follow. You won’t get far looking up that on the internet I suggest. It means different things to different people. An atypical migraine is one that doesn’t follow the main stages that indicate a classic migraine for example you don’t experience any aura for example. In that case a lot of people could be said to have atypical migraine. Many variations exist. Another specialist would say they ‘are all on the migraine spectrum’.

Go back, tell them you are confused because you had been told it was Vestibular, and ask for more detail. Push for a proper explanation. Ask if they think it is migraine, if it is Vestibular or, another term that is banded around ‘Migralepsy’? Ask for full details on treatment options. Ask should you treat it as for Vestibular Migraine? It doesn’t really matter what they call it as long as they point you on the right road towards treatment.

1 Like

Hi it was the ent doctor who said this and he said I need to be referred to the norologist my doctor doesn’t no what’s wrong with me they said the ent said carry on with the noratripline and increase the dose to stop the dizziness and rocking he said they were migraine seizures and said it was atipical migraine I have never had experience with all this my MRI and ears and balance test was fine so I will have to wait for a nurologist I guess I have no idea what treatment plan I could have but I will ask now on reading what you have said thankyou

Just keep calm and carry on with the medication recommended. The neurologist will explain it once you get to see him/her for sure. Brains and seizures are their specialism. And usually they are better with migraine type conditions than ENTs.

2 Likes

Are you actually having seizures? If so, what type? I’ve had a tonic clonic (grand mal) but not other types. I’ve fainted a few times, too. I’m just curious what symptoms you’re having that the ENT is classifying as seizure.

I agree with Helen (@Onandon03), carry on with the meds because they’re useful in any case and see a neurologist.

1 Like

It first started when I put my hands in hot water and I dropped to the floor where I went faint this happens regular well on the loo at the top of stairs with no warning I would just drop to the floor it also happens well in bed and if I’m holding something it drops out my hand the one I had on the stairs terrified me as I dropped hit my head then the room started to spin after I have no balance at all for about two hours the next day I feel drained and I’ll since the noratripline going up to twenty mg it has stopped apart from the other day where I went about faint but managed to get back up so the ent said increase to 40 mg I’m not sure what kind of seizures they are the ent Dr said it’s atipical migraine with seizures so iv no idea I don’t lose consciousness and I am aware what is happening but I couldn’t stop it I was also on pregablin for 9 months before due to anxiety and stopped it abruptly I told the doctors and they said seen as iv gone 5 days without it to carry on so I did and two weeks later that’s when the vertigo started so ent wasn’t sure if that contributed to it I still don’t no

That sounds like POTS more than seizures.

What is that iv never heard of it if you don’t mind me asking

Drop attacks which are more commonly associated with Menieres are sometimes called Atonic Seizures. People generally don’t lose consciousness but just seem to lose muscle power and drop to the floor or drop things they are holding seemingly without reason. When I checked out Pregablin withdrawal seizure (nature unspecified) were listed as a possible symptom. A connection maybe? Certainly the neurologist’s field to sort out!

2 Likes

POTS is essentially positional low blood pressure. It’s common as a comorbidity with MAV. I think though that Helen’s on to something with the thought it may be a pregablin withdrawal issue.

1 Like

get back on pregabalin if you did not have side effects. pregabalin can work for both migraine and seizures belonging to the anticonvulsants family.

Atypical migraine is my diagnosis as well when i saw Dr.Hain.

I have POTS and the syncope and faint sensation when i suddenly lie down or get up is more signature POTS.

Is there a test they can do to confirm the ones you had were seizures ?

Further reading suggests withdrawal could bring back exaggerated versions of the symptoms the drug was originally prescribed to treat. In this, Zara’s case I understand was depression but maybe it was also controlling MAV symptoms or then again it’s a case of ‘the weakest link’, the withdrawal affecting an already struggling link, the vestibular system? Be very interesting to hear what a neurologist might say.

1 Like

The doctor has referred me to the norologist this morning and I will update when I find out thanks for all the help and I will be asking them lots of questions about pregablin withdrawal pots and much more I only stopped pregablin because of the weight gain and maybe it was controlling the symptoms

2 Likes

Now you know a bit more about it you know what questions to ask and the specialist will treat you with more respect and respond accordingly in his response and not fob you off. You’ll do OK. A bit of knowledge usually takes them by surprise and they sit up and take notice. If you don’t understand anything he says just politely ask for more explanation. They tend to be very elusive once you have left the consulting room so try to get any further info you think you need whilst you are in there.

2 Likes

Hi all just an update I have spoken to the doctor today about the migraine with seizures and she is contacting the nurologist to ask about me restarting the pregablin with the noratriptyline to see if it helps also I did not have headaches very much but now have them everyday not sure if it’s the noratriptyline as iv gone up to 35mg 2weeks ago and was told to then go to 40 as I’m still rocking and dizzy has anyone tried pregablin and noratriptyline together just about worried about both together and the fact this started when I abruptly stopped pregablin any help or input would be great😁

Trust the doctor. These meds work through different mechanisms. She won’t prescribe an unsafe combination.

1 Like

Thankyou I will give it a try anything to get better

2 Likes